MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME
Model Number 1009-00
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and the reported incident was confirmed.When the blades were retracted, one of the blades was observed protruding out of the retainer slot and did not sit properly in the slot.The blade was misaligned preventing it from properly inserting into its retainer slot.The root cause of this issue was determined to be centering hoop to wire welding error along with operator adjustment error.During the welding process, this centering hoop was likely not properly aligned against its retainer slot.The blade process includes manual manipulation of each blade by the operator.Operator errors are possible due to the manual nature of the adjustments.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.A corrective and preventive action (capa) has been opened to address this issue.
 
Event or Problem Description
It was reported that a lemaitre valvulotome was defective when removed from the sterile packaging.The anterior cone could not be completely pulled into the shaft and a knife blade protruded into the vascular lumen.There was no injury reported for this issue.

Brand Name
LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15735329
Report Number1220948-2022-00115
Device Sequence Number2983830
Product Code MGZ
UDI-Device Identifier00840663106653
UDI-Public(01)00840663106653
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009-00
Device Catalogue Number1009-00
Device Lot NumberELVH2100V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown